MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-1-HX-ES
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 - product analysis: as found condition (condition of returned device): the axium prime device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, an opened axium prime inner pouch (231400543), a dispenser coil, an introducer sheath, with the implant coil detached, returned within a plastic bag and within a paper napkin.No microcatheter was returned.Damage location details: the axium prime device was returned within an introducer sheath, which was found to be in good condition and applied correctly with the wavelock facing towards the proximal end of the pushwire.The pushwire was found to be broken at ~3.6cm, with the release wire pulled; in addition, the pushwire was found to be bent at ~14.6cm and bent within the introducer sheath at ~150.6cm from the broken proximal end.The axium prime implant coil was found to be detached; however, the axium prime implant coil was returned for assessment.Under inspection the implant coil was found to be stretched and damage.No other anomalies were observed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil stretched¿ was able to be confirmed, as the axium prime device was returned with the implant coil stretched and damaged.The damage found with the pushwire, and implant coil is consistent with advancement against resistance; therefore, it is possible the damage occurred while the operator was advancing/retracting the implant coil against the reported resistance within the microcatheter.The report notes that ¿after withdrawing the coil from the patient's body, it was found that the coil had lost its original shape and had stretched prematurely.¿.A few other possible causes of coil stretching are but not limited to user does not maintain continuous flush, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, and pushwire rotation; however, the root cause was unable to be determined.Regarding the implant coil detachment.The cause for the detachment was determined to be caused by the broken pushwire.Advancing the device against any kind of resistance can lead to possible damage, such as pushwire bend/kinks that can result in implant coil detachment.The echelon-10 microcatheter used in the procedure was not returned; therefore, any contribution the microcathet er had towards the damage/break was unable to be assessed.The axium prime device was found to be compatible with the echlon-10 microcatheter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.No mention of a continuous flush being administered during the procedure was reported.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil stretched.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the anterior communicating artery with a max diameter of 4mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that after the echelon-10 microcatheter was positioned by the operator, coil embolization was performed.During filling of the apb-1-1-hx-es coil, it was found to be difficult to adjust the coil.After withdrawing the coil from the patient's body, it was found that the coil had lost its original shape and had stretched prematurely.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information was received that clarified that the spring coil did not detach prematurely; only a portion of the coil stretched.The cause of the issue was not determined.It was noted that the surgeon used the device normally for filling, and no other problems were found.There were no detachment attempts made.There was no kink/damage observed on the pushwire.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24746427
Report Number9617601-2026-02162
Device Sequence Number18449186
Product Code KRD
UDI-Device Identifier00763000313784
UDI-Public(01)00763000313784(17)280528(10)231400543
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-1-HX-ES
Device Catalogue NumberAPB-1-1-HX-ES
Device Lot Number231400543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight65 KG